Management of Anti-thrombotics in Acute GI Bleeding - Case 2 20 Aug 2021 12:40 13:00

Management of Anti-thrombotics in Acute GI Bleeding - Case 2 20 Aug 2021 12:40 13:00

(20 mins)
Hsu Ping-I Speaker
Loading Vimeo...

Lower gastrointestinal hemorrhage occurring in patients receiving antiplatelet or anticoagulant therapy is a serious challenge in clinical practice. We report the case of 86-year-old woman who presented with gastrointestinal bleeding from a descending colon Dieulafoy’s lesion. The 86-year-old female was sent to hospital because of intermittent passage of bright red blood per rectum for 4 days. She had multiple medical comorbidities including coronary artery disease with previous non-ST elevation myocardial infarction, end stage renal disease, diabetes, hypertension, and peripheral arterial occlusive disease s/p below-knee amputation of bilateral lower limbs. Dual antiplatelet therapy with aspirin and ticagrelor had been administered since 14 months before this event. Initial investigations were significant for anemia, with hemoglobin of 9.0 g/dL, and high serum levels of blood urea nitrogen and creatinine. Esophagogastroduodenoscopy showed erosive gastritis, and colonoscopy revealed an actively oozing Dieulafoy’s lesion in the descending colon. Endoscopic hemoclips, argon plasma coagulation and diluted epinephrine injection were applied to achieve hemostasis. However, gastrointestinal bleeding was still noted after repeated endoscopic interventions. We will discuss (1) continuing or discontinuing antiplatelet therapy in antiplatelet agent users with lower gastrointestinal bleeding, (2) how to treat a bleeding Dieulafoy's lesion of colon in a patient receiving antiplalete therapy, and (3) when to resume antiplatelet therapy in patients with lower gastrointestinal bleeding in this scenario.

  • Organised By

  • Hosted By

Stay tuned! Don't miss an update from APDW 2021

 

For any enquiry e-mail at secretariat@apdwkl2021.org